Kansas, 2015Flooding in Kansas, May 23 to 25, 2015
May 23 to 25, 2015 · NWS ICT · 10 events in 5 counties and zones
A couple of upper-level perturbations that moved east/northeast across Oklahoma and extreme Southern Kansas interacted with a moisture-laden air mass to generate very heavy rains across South-Central & Southeast Kansas on the 23rd and 24th. Most of South-Central and Southeast Kansas received 2 to 3 inches from the morning of the 23rd through the morning of the 24th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 10
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A couple of upper-level perturbations that moved east/northeast across Oklahoma and extreme Southern Kansas interacted with a moisture-laden air mass to generate very heavy rains across South-Central & Southeast Kansas on the 23rd and 24th. Most of South-Central and Southeast Kansas received 2 to 3 inches from the morning of the 23rd through the morning of the 24th. For most areas, the flooding continued well into the 25th. No doubt, most of the rivers and creeks, primarily in South-Central & Southeast Kansas, rose to the occasion with most venturing into Minor Flood Country. However, 2 rivers ventured into Moderate Flooding Country. The more notable, by far, was the Neosho, along which the forecast points at Chanute, Erie, Parsons, and Oswego all achieved Moderate Flood status. The other was the Walnut, on which Winfield achieved Moderate Food status.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before the first event at May 23, 1:47 PM CST, 58 minutes earlier.
Area forecast discussion, May 23, 1:47 PM CST, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
247 PM CDT SAT MAY 23 2015
.SYNOPSIS...
ISSUED AT 246 PM CDT SAT MAY 23 2015
UPPER LOW IS SITUATED OVER THE FOUR CORNERS REGION WITH MULTIPLE
PIECES OF SHORTWAVE ENERGY ROTATING AROUND THIS FEATURE. ONE
EXTENDS FROM NM DOWN TO BAJA WITH ANOTHER IMPULSE DIVING SOUTH
ACROSS NORTHERN CA. WATER VAPOR IMAGERY SHOWS A PLUME OF
SUBTROPICAL PACIFIC MOISTURE STREAMING INTO THE SOUTHERN AND
CENTRAL PLAINS. AT THE SURFACE...LEE TROUGHING CONTINUES TO
STRENGTHEN FROM EASTERN CO INTO EASTERN NM WITH THE OPEN GULF
ALLOWING RICH MOISTURE TO CONTINUE STREAMING INTO THE PLAINS.
&&
.SHORT TERM...(THIS EVENING THROUGH MONDAY) ISSUED AT 246 PM CDT
SAT MAY 23 2015
THE LARGE AREA OF SHOWERS AND STORMS THAT IS AFFECTING THE AREA
DEVELOPED DOWN IN EASTERN NM LAST EVENING. SHORT RANGE MODELS HAVE
HAD ISSUES HANDLING THE EASTERN EXTENT OF THIS AREA OF RAINFALL.
AT SOME POINT LATE THIS AFTERNOON/EARLY EVENING THE MID AND UPPER
FLOW WILL BECOME MORE SOUTHERLY WHICH WILL LIMIT THE EASTWARD
MOVEMENT. SHOULD ALSO SEE AN OVERALL INCREASE IN AREAL COVERAGE
AS THE STRONGER PIECE OF UPPER ENERGY LIFTS OUT OF NM ALONG WITH
THE RIGHT ENTRANCE REGION OF THE UPPER JET IMPACTING THE SOUTHERN
PLAINS. JUST LIKE HAS HAPPENED SO FAR TODAY...FEEL THE MAIN
GENERATION AREA FOR THE STRONGER SHOWERS AND STORMS WILL BE OVER
OK WITH THIS ACTIVITY STREAMING NORTH AND NORTHEAST THROUGH THE
OVERNIGHT HOURS. THEREFORE...STILL FEEL CONFIDENT THAT THE HEAVIER
RAINFALL AMOUNTS WILL BE SOUTHEAST OF THE KS TURNPIKE. AREAS ALONG
I-135...INCLUDING WICHITA...SHOULD GET THE BULK OF THEIR RAINFALL
THIS AFTERNOON INTO THE EARLY EVENING. MEANWHILE...SE OF THE KS
TURNPIKE WILL SEE MODERATE TO HEAVY RAIN THROUGH THE DAY
SUN...ESPECIALLY AS THE MAIN UPPER VORT MAX LIFTS NORTHEAST. ONE
OF THE CHANGES FROM YESTERDAY'S MODELS RUNS IS TO MOVE THINGS EAST
QUICKER SO THE MAJORITY OF THE RAINFALL WILL BE ENDING BY AROUND
00Z MON.
STILL LOOKING AT EXTREMELY HIGH PWS FOR EASTERN KS ALONG WITH THE
SUBTROPICAL MOISTURE PLUME REMAINING IN PLACE WHICH WILL RESULT IN
RAINFALL RATES ABOVE 1 IN/HR AND LIKELY CLOSER TO 2 IN/HOUR.
FOR MONDAY...MUCH WILL DEPEND ON HOW THINGS PLAY OUT TONIGHT
THROUGH SUN AND IF THE ATMOSPHERE CAN RECOVER. WHILE THERE IS GOOD
MODEL AGREEMENT FOR EXTREME INSTABILITY EAST OF I-135...THE MAIN
QUESTION WILL BE IF THERE IS ENOUGH CONVERGENCE TO FORCE
CONVECTION. THE HIGHER CONFIDENCE FOR STORMS IS OVER EASTERN OK
WHERE THE VORT MAX WILL SLIDE OVER. FAIRLY CONFIDENT THAT IF
STORMS DO DEVELOP MON AFTERNOON/EVENING THEY WILL BE FAIRLY
ISO/SCT AND VERY SLOW MOVING. THERE IS ALSO GOOD MODEL AGREEMENT
IN LACK OF DEEP LAYER SHEAR SO WOULD EXPECT SLOW MOVING HP TYPE
STORMS. IT'S NOT OUT OF THE QUESTION THAT IF CONFIDENCE IN STORMS
INCREASES FOR SE KS...WE MAY NEED TO EXTEND THE FLOOD WATCH
THROUGH MON.
.LONG TERM...(TUESDAY THROUGH SATURDAY)
ISSUED AT 246 PM CDT SAT MAY 23 2015
BY TUE THE LAST PIECE OF UPPER ENERGY WILL BE TRACKING ACROSS FAR
EASTERN KS/MO AND WILL EVENTUALLY LIFT INTO THE MID MISS VALLEY.
THIS SHOULD ALLOW THE BETTER RAIN CHANCES TO ALSO SHIFT EAST.
THERE SEEMS TO BE SOME MODEL AGREEMENT THAT ANOTHER TROUGH WILL
DIG OVER THE WESTERN CONUS WED NIGHT INTO THU AND GRADUALLY SHIFT
EAST FOR THE END OF THE WEEK. WHILE WE WILL MAINTAIN SOME SMALL
RAIN CHANCES FOR THU...BETTER CHANCES SHOULD ARRIVE FOR THE END OF
THE WEEK INTO THE WEEKEND AS THE UPPER ENERGY MOVES OUT INTO THE
PLAINS.
LAWSON
&&
.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SUNDAY MORNING)
ISSUED AT 652 AM CDT SAT MAY 23 2015
FOR ICT-HUT-SLN-RSL-CNU...WIDESPREAD IFR TO LIFR CONDITIONS WILL
PREVAIL THROUGH AT LEAST THE MORNING...AS LOW-LEVEL MOISTURE
CONTINUES TO SURGE NORTH INTO THE AREA. LATEST OBSERVATIONAL AND
SHORT-TERM MODEL TRENDS SUGGEST A HIGH PROBABILITY FOR WIDESPREAD
SHOWERS/THUNDERSTORMS TO SPREAD NORTHEAST ACROSS THE AREA FROM
MID/LATE MORNING THROUGH THE AFTERNOON. ENVISION LATER SHIFTS WILL
NEED TO INSERT TEMPO GROUPS FOR +TSRA AT ALL/MOST SITES. STRONGEST
ACTIVITY WILL BE CAPABLE OF GUSTY WINDS AND LOCALLY HEAVY RAIN.
AS IS OFTEN THE CASE...CIGS MAY ACTUALLY RISE TO HIGH IFR OR MVFR
WITHIN THE PRECIPITATION SHIELD. ANOTHER ROUND OF
SHOWERS/THUNDERSTORMS IS EXPECTED TONIGHT...ESPECIALLY EAST OF THE
KS TURNPIKE. IFR CIGS OR LOWER ARE EXPECTED ONCE AGAIN
TONIGHT...ESPECIALLY OUTSIDE OF SHOWER/THUNDERSTORM AREAS.
ADK
&&
.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT 67 62 74 61 / 90 80 30 30
HUTCHINSON 65 62 74 61 / 90 70 30 30
NEWTON 66 62 73 61 / 90 80 40 30
ELDORADO 67 63 73 61 / 90 90 50 30
WINFIELD-KWLD 68 63 74 62 / 100 90 50 30
RUSSELL 64 60 75 59 / 90 40 20 30
GREAT BEND 64 61 75 59 / 90 40 20 30
SALINA 65 61 74 60 / 90 70 40 30
MCPHERSON 65 62 74 60 / 90 70 40 30
COFFEYVILLE 72 65 72 64 / 90 100 100 50
CHANUTE 70 63 72 62 / 90 100 100 50
IOLA 70 63 73 62 / 90 100 100 50
PARSONS-KPPF 71 64 72 63 / 90 100 100 50
&&
.ICT WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH SUNDAY AFTERNOON FOR KSZ052-053-068-
069-083-092-093.
FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR KSZ070>072-094>096-
098>100.
&&
Hazardous weather outlook, May 23, 3:16 AM CST, 11 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
416 AM CDT SAT MAY 23 2015
KSZ032-033-047>053-067>072-082-083-091>096-098>100-240930-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
416 AM CDT SAT MAY 23 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.
.DAY ONE...TODAY AND TONIGHT
SHOWERS AND THUNDERSTORMS WILL BE ON THE INCREASE THROUGHOUT THE
DAY. LOCALLY HEAVY RAIN IS LIKELY ROUGHLY EAST OF I-35 BY TONIGHT.
CHECK THE LATEST FLASH FLOOD WATCH FOR DETAILS. STRONG OR SEVERE
STORMS ARE NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
SHOWERS AND STORMS PRODUCING HEAVY RAIN WILL LIKELY BE ONGOING
SUNDAY EAST OF I-35. THE HEAVY RAIN WILL PERSIST INTO SUNDAY
NIGHT ACROSS SOUTHEAST KANSAS. THE HEAVY RAIN WILL LIKELY LEAD TO
FLOODING...ESPECIALLY FOR AREAS SOUTHEAST OF I-35. CHECK THE
LATEST FLOOD WATCH FOR ADDITIONAL DETAILS. STRONG OR SEVERE
STORMS ARE NOT LIKELY.
SCATTERED STORMS ARE EXPECTED MONDAY AFTERNOON AND EVENING.
SOME COULD BE SEVERE...MAINLY ALONG AND EAST OF I-35. THE MAIN
THREATS WILL BE QUARTER SIZED HAIL...ISOLATED DAMAGING WINDS AND
LOCALIZED FLOODING.
FOR MONDAY AND TUESDAY...RIVER FLOODING MAY BE ONGOING...ESPECIALLY
ACROSS SOUTHEAST KANSAS.
THUNDERSTORMS ARE ALSO IN THE FORECAST FOR MOST LOCATIONS FOR THE
REMAINDER OF THE PERIOD. AT LEAST STRONG STORMS WILL REMAIN
POSSIBLE...ALONG WITH LOCALIZED FLOODING THREAT.
THOSE WITH OUTDOOR PLANS ALONG CREEKS AND STREAMS NEED TO BE SURE
TO MONITOR THE WEATHER SITUATION THIS WEEKEND.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT...
HOWEVER REPORTS OF FLOODING OR RAINFALL IN EXCESS OF 2 INCHES
WOULD BE APPRECIATED.
&&
FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT HTTP://WEATHER.GOV/WICHITA/HWO/
HOWERTON
In the hours before
Special weather statement, May 23, 12:36 PM CST, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
136 PM CDT SAT MAY 23 2015
KSZ091>093-232030-
HARPER KS-SUMNER KS-COWLEY KS-
136 PM CDT SAT MAY 23 2015
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
HARPER COUNTY IN SOUTH CENTRAL KANSAS...
SUMNER COUNTY IN SOUTH CENTRAL KANSAS...
COWLEY COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 330 PM CDT
* AT 133 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL. THESE
STORMS WERE MOVING NORTHEAST AT 30 MPH.
FLOODING FROM VERY HEAVY RAINFALL IS POSSIBLE WITH THESE STORMS.
* LOCATIONS IMPACTED INCLUDE...
ARKANSAS CITY...WINFIELD...WELLINGTON...MULVANE...ANTHONY...BELLE
PLAINE...HARPER...CONWAY SPRINGS...CALDWELL...OXFORD...UDALL...
ATTICA...BURDEN...ARGONIA...SOUTH HAVEN...DEXTER...ATLANTA...GEUDA
SPRINGS...ROCK AND MAYFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.
&&
LAT...LON 3700 9835 3738 9835 3739 9781 3747 9781
3748 9652 3700 9653
TIME...MOT...LOC 1833Z 234DEG 25KT 3699 9780
COOKSpecial weather statement, May 23, 2:06 PM CST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
306 PM CDT SAT MAY 23 2015
KSZ093-094-098-232200-
CHAUTAUQUA KS-ELK KS-COWLEY KS-
306 PM CDT SAT MAY 23 2015
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
CHAUTAUQUA COUNTY IN SOUTHEASTERN KANSAS...
ELK COUNTY IN SOUTHEASTERN KANSAS...
COWLEY COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 500 PM CDT
* AT 302 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING THUNDERSTORMS PRODUCING HEAVY RAINFALL. THESE STORMS
WERE MOVING NORTHEAST AT 30 MPH.
LOW-LAND FLOODING AND THE PONDING OF WATER ON ROADS IS POSSIBLE.
* LOCATIONS IMPACTED INCLUDE...
ARKANSAS CITY...WINFIELD...SEDAN...UDALL...HOWARD...CEDAR VALE...
BURDEN...MOLINE...LONGTON...DEXTER...GRENOLA...ATLANTA...GEUDA
SPRINGS...PERU...CHAUTAUQUA...ELK FALLS...ELGIN...ROCK...NIOTAZE
AND CAMBRIDGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.
&&
LAT...LON 3700 9715 3748 9715 3748 9653 3761 9652
3760 9596 3700 9597 3700 9652 3721 9653
3700 9653
TIME...MOT...LOC 2002Z 234DEG 25KT 3735 9716
COOKSpecial weather statement, May 23, 2:21 PM CST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
321 PM CDT SAT MAY 23 2015
KSZ069-070-232215-
GREENWOOD KS-BUTLER KS-
321 PM CDT SAT MAY 23 2015
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
GREENWOOD COUNTY IN SOUTHEASTERN KANSAS...
BUTLER COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 515 PM CDT
* AT 319 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING THUNDERSTORMS WITH HEAVY RAINFALL...MOVING NORTHEAST AT
30 MPH.
LOW-LAND FLOODING AND PONDING OF WATER ON ROADS IS POSSIBLE.
* LOCATIONS IMPACTED INCLUDE...
EL DORADO...ANDOVER...AUGUSTA...ROSE HILL...EUREKA...DOUGLASS...
TOWANDA...BENTON...WHITEWATER...LEON...MADISON...POTWIN...
HAMILTON...SEVERY...ELBING...BURNS...FALL RIVER...LATHAM...ROSALIA
AND CASSODAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.
&&
LAT...LON 3809 9715 3809 9636 3817 9636 3817 9596
3760 9596 3761 9652 3748 9653 3748 9715
TIME...MOT...LOC 2019Z 234DEG 25KT 3741 9704
COOKFlood, Sedgwick
- When
- May 23, 2:45 PM CST to 6:27 PM CST
- Where
- Sedgwick County, 1.5 mi SSW of Eastborough to 1.5 mi NNW of Eastborough
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 37.680, -97.260
A trained spotter sent video, via twitter, of water flowing across streets and other low-lying areas.
Flood, Sumner
- When
- May 23, 5:28 PM CST to May 25, 12:15 PM CST
- Where
- Sumner County, 2 mi ENE of South Haven
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 37.061, -97.367
Law enforcement reported water flowing over U.S. Highway 166 west of the Turnpike a couple miles east of South Haven. Deputies estimated that Highway 166 will be impassable in 30 minutes.
Flood, Chautauqua
- When
- May 23, 8:15 PM CST to May 24, 12:15 PM CST
- Where
- Chautauqua County, Chautauqua to 0.25 mi N of Chautauqua
- Cause
- Heavy Rain
- Reported by
- COOP Observer
- Coordinates
- 37.020, -96.180
Minor street flooding was reported in Chautauqua.
Flood, Greenwood
- When
- May 23, 8:50 PM CST to May 24, 11:42 AM CST
- Where
- Greenwood County, 0.5 mi E of Madison to 1 mi SSE of Madison
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 38.130, -96.121
Water was reported flowing across Kansas Highway 58 about 1 mile east of Madison.
Flood, Chautauqua
- When
- May 23, 10:30 PM CST to May 24, 2:30 AM CST
- Where
- Chautauqua County, Peru to 0.1 mi E of Peru
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 37.080, -96.100
Minor flooding was reported along Highway 166.
Flood, Greenwood
- When
- May 23, 10:30 PM CST to May 24, 12:15 PM CST
- Where
- Greenwood County, 1.5 mi SW of Climax to 2 mi SSE of Climax
- Cause
- Heavy Rain
- Reported by
- Official NWS Observations
- Coordinates
- 37.705, -96.239
Flooding was reported along Otter Creek.
Flood, Sumner
- When
- May 23, 10:30 PM CST to May 24, 12:15 PM CST
- Where
- Sumner County, 2.5 mi WNW of Corbin
- Cause
- Heavy Rain
- Reported by
- Official NWS Observations
- Coordinates
- 37.134, -97.592
Flooding was reported along the Chikaskia River.
Flood, Sumner
- When
- May 23, 10:30 PM CST to May 24, 12:15 PM CST
- Where
- Sumner County, 2 mi WNW of Wellington to 2 mi S of Wellington
- Cause
- Heavy Rain
- Reported by
- Official NWS Observations
- Coordinates
- 37.281, -97.434
The flooding occurred along the Slate Creek.
Flood, Labette
- When
- May 23, 11:41 PM CST to May 25, 3:30 PM CST
- Where
- Labette County, 0.5 mi NE of Chetopa to 2 mi S of Chetopa
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 37.035, -95.074
Several streets in town were flooded but it was hard to determine the depth.
Flood, Greenwood
- When
- May 24, 12:30 AM CST to 12:15 PM CST
- Where
- Greenwood County, 1 mi N of Madison to 1 mi NE of Madison
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 38.145, -96.130
Radio station KVOE reported that K-99 was underwater at the Admire railroad underpass and K-58 is closed just east of Madison.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Texas, May 23 to 24, 201514 deaths · $220 million · EF1 · 50 events
- Tornadoes and Flash Flooding in Texas, May 23 to 28, 20156 deaths · 9 injured · $38 million · EF2 · 111 events
- Tornado and Flash Flooding in Oklahoma, May 23 to 24, 20154 deaths · $105,000 · EF0 · 70 events
- Rip Currents in Florida, May 23 to 25, 20154 deaths · 7 injured · 4 events
- Tornadoes and Flash Flooding in Oklahoma, May 23 to 24, 2015$4.2 million · EF1 · 81 events
- Rip Current in Florida, May 23, 20151 death · 1 event
- Rip Current in South Carolina, May 23, 20151 death · 1 event
- Tornado and Flash Flooding in Texas, May 23 to 24, 2015$995,000 · EF1 · 10 events
- Flash Flood and Flood in Colorado, May 23 to 24, 2015$185,000 · 2 events
- Flash Flood and Damaging Winds in Texas, May 23, 2015$70,000 · 56 kt wind · 12 events
- Hail and Damaging Winds in Louisiana, May 23 to 27, 2015$14,000 · 50 kt wind · 9 events
- Lightning Strike in Florida, May 23, 2015$20,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 578937, 578938, 578940, 578943, 578946, 578949, 578950, 578951, 578952, 578953.